Alert archive / West Virginia / Wind Advisories in 2024
Wind Advisory 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Apr 10, 2024, 2:41 PM EDT for Greenbrier County, West Virginia. It took effect at Apr 11, 2024, 6:00 AM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 2:41 PM EDT (18:41 UTC)
- In effect from
- Apr 11, 2024, 6:00 AM EDT
- Expired
- Apr 13, 2024, 6:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Blacksburg, VA
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WWUS71 KRNK 101841 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 241 PM EDT Wed Apr 10 2024 WVZ508-110400- /O.NEW.KRNK.WI.Y.0012.240411T1000Z-240412T0300Z/ Western Greenbrier- Including the cities of Duo, Quinwood, and Rainelle 241 PM EDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western Greenbrier County. * WHEN...From 6 AM to 11 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Severe storms that moved across the area recently may have weakened or partially blown down some trees. Winds on Thursday and Thursday evening will have a greater than average chance of bringing these trees to the ground or on power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
10 follow-up statements
483 WWUS71 KRNK 110254 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1054 PM EDT Wed Apr 10 2024 WVZ508-111100- /O.CON.KRNK.WI.Y.0012.240411T1000Z-240412T0300Z/ Western Greenbrier- Including the cities of Duo, Rainelle, and Quinwood 1054 PM EDT Wed Apr 10 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 PM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western Greenbrier County. * WHEN...From 6 AM to 11 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMG
834 WWUS71 KRNK 110751 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 351 AM EDT Thu Apr 11 2024 WVZ508-112000- /O.CON.KRNK.WI.Y.0012.240411T1000Z-240412T0300Z/ Western Greenbrier- Including the cities of Rainelle, Quinwood, and Duo 351 AM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western Greenbrier County. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AB
749 WWUS71 KRNK 111911 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 311 PM EDT Thu Apr 11 2024 NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-120400- /O.NEW.KRNK.WI.Y.0013.240412T0400Z-240413T0100Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of Volney, Troutdale, Boone, Roanoke, Bedford, Fincastle, Clifton Forge, Rocky Mount, Floyd, New Castle, Blacksburg, Dobson, Stuart, Whitetop, Marion, Pulaski, Lexington, West Jefferson, Wytheville, Radford, Galax, Salem, Sparta, Independence, Amherst, Buena Vista, Hot Springs, Wilkesboro, and Covington 311 PM EDT Thu Apr 11 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EDT FRIDAY... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest North Carolina and southwest Virginia. * WHEN...From midnight tonight to 9 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-120400- /O.EXT.KRNK.WI.Y.0012.000000T0000Z-240413T0100Z/ Western Greenbrier- Including the cities of Duo, Rainelle, and Quinwood 311 PM EDT Thu Apr 11 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Western Greenbrier County. * WHEN...Until 9 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AMS
620 WWUS71 KRNK 120106 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 906 PM EDT Thu Apr 11 2024 WVZ508-120915- /O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T0100Z/ Western Greenbrier- Including the cities of Duo, Rainelle, and Quinwood 906 PM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Western Greenbrier County. * WHEN...Until 9 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-120915- /O.CON.KRNK.WI.Y.0013.240412T0400Z-240413T0100Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of Buena Vista, Radford, Lexington, Rocky Mount, Clifton Forge, Sparta, New Castle, Wilkesboro, Floyd, Hot Springs, Fincastle, Volney, Galax, Stuart, Boone, Amherst, Bedford, Dobson, West Jefferson, Blacksburg, Covington, Roanoke, Troutdale, Whitetop, Independence, Pulaski, Marion, Wytheville, and Salem 906 PM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina and central, south central, southwest, and west central Virginia. * WHEN...Until 9 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WP
936 WWUS71 KRNK 120727 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 327 AM EDT Fri Apr 12 2024 NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-122000- /O.EXT.KRNK.WI.Y.0013.000000T0000Z-240413T1400Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of Wilkesboro, West Jefferson, Dobson, New Castle, Hot Springs, Buena Vista, Salem, Boone, Roanoke, Amherst, Galax, Bedford, Sparta, Blacksburg, Rocky Mount, Wytheville, Lexington, Marion, Independence, Volney, Troutdale, Whitetop, Fincastle, Radford, Covington, Floyd, Stuart, Pulaski, and Clifton Forge 327 AM EDT Fri Apr 12 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest North Carolina and central, south central, southwest, and west central Virginia. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-122000- /O.EXT.KRNK.WI.Y.0012.000000T0000Z-240413T1400Z/ Western Greenbrier- Including the cities of Quinwood, Rainelle, and Duo 327 AM EDT Fri Apr 12 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AB
144 WWUS71 KRNK 121928 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 328 PM EDT Fri Apr 12 2024 NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-130330- /O.CON.KRNK.WI.Y.0013.000000T0000Z-240413T1400Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of Galax, Rocky Mount, Fincastle, Bedford, Floyd, Buena Vista, New Castle, Wytheville, Amherst, Salem, Independence, Marion, Sparta, Whitetop, Radford, Boone, Troutdale, Wilkesboro, Covington, West Jefferson, Pulaski, Lexington, Blacksburg, Volney, Clifton Forge, Roanoke, Hot Springs, Dobson, and Stuart 328 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest North Carolina and central, south central, southwest, and west central Virginia. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-130330- /O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T1400Z/ Western Greenbrier- Including the cities of Duo, Quinwood, and Rainelle 328 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WP
747 WWUS71 KRNK 130241 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1041 PM EDT Fri Apr 12 2024 NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-131045- /O.CON.KRNK.WI.Y.0013.000000T0000Z-240413T1400Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of Galax, Rocky Mount, Fincastle, Bedford, Floyd, Buena Vista, New Castle, Wytheville, Amherst, Salem, Independence, Marion, Sparta, Whitetop, Radford, Boone, Troutdale, Wilkesboro, Covington, West Jefferson, Pulaski, Lexington, Blacksburg, Volney, Clifton Forge, Roanoke, Hot Springs, Dobson, and Stuart 1041 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest North Carolina and central, south central, southwest, and west central Virginia. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-131045- /O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T1400Z/ Western Greenbrier- Including the cities of Duo, Quinwood, and Rainelle 1041 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WP
373 WWUS71 KRNK 130515 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 115 AM EDT Sat Apr 13 2024 NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-131315- /O.EXT.KRNK.WI.Y.0013.000000T0000Z-240413T2200Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of Sparta, West Jefferson, Boone, Marion, New Castle, Rocky Mount, Lexington, Volney, Whitetop, Pulaski, Blacksburg, Independence, Clifton Forge, Stuart, Roanoke, Wilkesboro, Covington, Bedford, Radford, Wytheville, Buena Vista, Hot Springs, Amherst, Fincastle, Dobson, Floyd, Troutdale, Salem, and Galax 115 AM EDT Sat Apr 13 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest North Carolina and central, south central, southwest, and west central Virginia. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-131315- /O.EXT.KRNK.WI.Y.0012.000000T0000Z-240413T2200Z/ Western Greenbrier- Including the cities of Rainelle, Quinwood, and Duo 115 AM EDT Sat Apr 13 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Greenbrier County. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PM
684 WWUS71 KRNK 131407 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1007 AM EDT Sat Apr 13 2024 NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-132200- /O.CON.KRNK.WI.Y.0013.000000T0000Z-240413T2200Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of West Jefferson, Boone, Blacksburg, Clifton Forge, Radford, Bedford, Dobson, Marion, Whitetop, Buena Vista, Salem, Hot Springs, Rocky Mount, Fincastle, Independence, Galax, Floyd, Roanoke, Wilkesboro, New Castle, Troutdale, Wytheville, Volney, Amherst, Pulaski, Covington, Sparta, Lexington, and Stuart 1007 AM EDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northwest North Carolina and southwest Virginia. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-132200- /O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T2200Z/ Western Greenbrier- Including the cities of Duo, Rainelle, and Quinwood 1007 AM EDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Greenbrier County. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AMS
818 WWUS71 KRNK 132137 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 537 PM EDT Sat Apr 13 2024 NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-132245- /O.EXP.KRNK.WI.Y.0013.000000T0000Z-240413T2200Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of Troutdale, Hot Springs, Floyd, Wytheville, Roanoke, Wilkesboro, Covington, Lexington, Whitetop, Pulaski, Independence, Blacksburg, Volney, Boone, Dobson, Marion, Salem, New Castle, Rocky Mount, Stuart, Fincastle, Radford, Sparta, West Jefferson, Buena Vista, Amherst, Bedford, Clifton Forge, and Galax 537 PM EDT Sat Apr 13 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Wind gusts have decreased to below advisory criteria for most of the area, thus the Wind Advisory will expire at 6 PM. A few gusts near 40 mph are still possible through 8 PM. $$ WVZ508-132245- /O.EXP.KRNK.WI.Y.0012.000000T0000Z-240413T2200Z/ Western Greenbrier- Including the cities of Rainelle, Quinwood, and Duo 537 PM EDT Sat Apr 13 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Wind gusts have decreased to below advisory criteria for most of the area, thus the Wind Advisory will expire at 6 PM. A few gusts near 40 mph are still possible through 8 PM. $$ AS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:47 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 10, 1:47 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 147 PM EDT Wed Apr 10 2024 .SYNOPSIS... A weak disturbance and increased moisture will produce occasional rain showers through this morning into early afternoon. A strong low pressure system will bring the possibility of heavy rain, as well as thunderstorms for Thursday. Some showers may linger into Friday, mainly in the west and north, and closer to the track of the low as it exits the region. Once the low departs, conditions should dry out for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1255 PM EDT Wednesday... Showers continue to be most abundant immediately south of the VA/NC border. Coverage is nearly solid between Danbury and Yanceyville, with lesser coverage farther west towards the mountains. In Southwest Virginia and Southeast Virginia, coverage was patchy at best, with the greatest concentration currently move along and just east of the I-77 corridor. Have lowered forecast high temperatures by a few degrees within the area of persistent light rain over parts of North Carolina. As of 955 AM EDT Wednesday... The biggest adjustment to the forecast will be the timing of showers crossing the region today, and a decrease in the overall probability of measurable rainfall. The latest radar imagery depicts a cluster of showers primarily in our North Carolina counties, with the majority of this activity east of I-77. Very little precipitation was noted north of the VA/NC border other than perhaps some very patchy light rain or sprinkles. The weak disturbance responsible for the showers will cross the area today, but the latest trends of the CAMs suggest very limited coverage across the northern half the region into the early afternoon, with the southern sections seeing decreasing coverage. By the mid to late afternoon, only minimal coverage is anticipated across the north. Have adjusted the forecast accordingly. Have also tweaked hourly temperatures, dew points, and sky cover to better reflect the latest conditions and expected trends heading into the early afternoon. As of 330 AM EDT Wednesday... Key Messages: 1. Chance for showers this morning into early afternoon. 2. Approaching strong low pressure system tonight. We remain in an axis of enhanced deep layer moisture today and another area of isentropic upglide along with a weak upper impulse should allow for some isolated to scattered shower development. The greatest chance for development looks to be this morning into early afternoon, then the moisture axis shifts a bit more northward allowing for some slightly drier air to nose in. It's possible we may get to see a few breaks in the persistent cloud cover later this afternoon into evening before our focus shifts to the influence of a large deepening low to the west that is progged to bring some increased gradient southerly winds tonight and some potential for heavy rain showers beginning to the SW CWA for Wednesday morning. There are some strong dynamics with this system along with the possibility for strong organized convection. See the short term discussion below for more details. Temps look to be above climo norms for highs today and overnight lows decently above climo due to increased southerly advection. Forecast confidence is medium to high. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 400 AM EDT Wednesday... Key Messages: 1) Confidence is high for a cold front to bring gusty winds along with showers and thunderstorms on Thursday. 2) A marginal risk of severe weather and/or flooding during Thursday and Thursday night. 3) Gusty winds are likely after the frontal passage for Friday and Friday night. An intensifying low pressure system will move northeast through the Ohio Valley Thursday, it's associated cold front crossing the Appalachians late Thursday, then off the east coast by daybreak Friday. Pre-frontal showers with embedded thunderstorms are expected Thursday morning, followed by a dry slot Thursday afternoon with opportunity for additional showers/storms to form along the front Thursday afternoon-evening. South winds will increase ahead of the front with gusts up to 30 mph...especially across the higher elevations. Prefrontal rain which falls Thursday morning may be heavy at times, enhanced by the southerly winds along the Blue Ridge. Thunderstorms which develop along the front Thursday afternoon may also contain heavy downpours, but the activity Thursday afternoon should move along quickly resulting in less residence time with respect to rainfall. Of greater concern from the late day storms will be the potential for severe weather...the forecast hodographs for our region sufficiently curved to promote storm cell rotation. Not to dig into the weeds too much, but it appears our forecast area will get dry slotted Thursday afternoon. The parent low is forecast to lift northeast through the Ohio Valley, southwest winds around the upper trough bisecting our forecast area during the afternoon, introducing dry mid-level air. This will likely bring the morning rains to an abrupt end early afternoon, followed by some clearing and an opportunity for the boundary layer to heat-up prior to the arrival of the cold front Thursday evening. If this pans out as forecast then we will be dealing with a supercell environment. Of course all of this is conditional on the prefrontal activity exiting the region early enough to build up some CAPE in the afternoon. The extensive cloud cover could just as easily prevent the CAPE build-up, leaving us with low topped showers and nothing to show for all the directional shear. Attm, SPC has our entire forecast area under a marginal risk for severe weather, with the greater threats for severe targeted for the Ohio Valley (closer to the parent low and upper diffluence). Overall consensus attm is the threat will probably consist of sporadic damaging winds and a few brief tornadoes within lower-topped convection, mainly from mid-day through Thursday evening. Once the cold front crosses the Mid Atlantic by Thursday night, winds should shift towards the west and accelerate on Friday. Gusts could reach up to advisory criteria (45-50 mph) along the southern Blue Ridge with potential to down a few trees and power lines...the standard windy scenario that we experience with strong cold front passages. Temperatures behind the front will retreat to normal values as cold air advection increases by Friday night. Upslope rain showers should linger through Friday and Friday night, and there is a chance that the rain could change to snow along the higher elevations of western Greenbrier County, WV, before the moisture dissipates. Attm not expecting any accumulation. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 415 AM EDT Wednesday... Key Messages: 1) Confidence is moderate for high pressure to bring drier weather and lighter winds for Saturday. 2) A weak frontal boundary may provide a brief shower or storm early next week. High pressure will build across the Mid Atlantic region Saturday, introducing dry weather. Winds will begin to diminish, but may remain gusty at times through Saturday afternoon. As the surface high moves to along the southeast Atlantic coast, southwest return flow will bring increasing warmth to the region starting Sunday with a notable temperature bump above normal into next week. Meanwhile, a weak frontal boundary is forecast to cross the Great Lakes and dive southeastward towards the Appalachian Mountains. The boundary lacks any significant source of lift or deep moisture, and it will run into drier air to the south. Thus, the chance of showers/storms appears rather low and mostly confined to the mountains. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 1235 PM EDT Wednesday... Mix of mainly low end VFR and MVFR ceilings across the region currently. Rain showers were primarily located immediately south and parallel to the NC/VA border. Other patchy light rain showers extended northwest along a KMTV...KBCB...KBLF line. As we progress into the overnight hours, showers will initially trend less organized through the evening hours with ceilings remaining mainly low end VFR and MVFR. Past roughly 06Z/2AM EDT, look for ceilings to tank to primarily IFR across the mountains and MVFR for most other locations. This will be accompanied by increasing coverage of rain showers, a few thunderstorms, and visibilities starting to enter into MVFR range. During Thursday morning, widespread showers and scattered storms are expected, especially across eastern areas. Ceilings will be primarily LIFR/IFR with IFR/MVFR visibilities. Winds will be increasing from the southeast during the night. Surface gusts of 25 to 35 kts will be common for most locations late tonight into Thursday morning. Confidence in the above aviation scenario is moderate to high. OUTLOOK THURSDAY THROUGH SUNDAY... Thursday afternoon and evening: Widespread showers and storms in will trend more scattered, but flight conditions will remain sub-VFR. Friday into Saturday, expected gusty northwest winds on the backside of the exiting system. Upslope showers expected for parts of Southeast West Virginia. Most areas will trend to VFR except for the upslope areas. By Friday night into Sunday, VFR conditions are expected for all locations along with weakening winds. By Monday, a weak system may bring a return of some showers and patchy sub-VFR conditions to Southeast West Virginia. Elsewhere, VFR conditions are expected. Confidence in the above extended aviation scenario is moderate. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AB NEAR TERM...DS/AB SHORT TERM...PM LONG TERM...PM AVIATION...DS
Hazardous weather outlook, Apr 10, 8:24 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 824 AM EDT Wed Apr 10 2024 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-111230- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 824 AM EDT Wed Apr 10 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rainfall is possible Thursday morning into Thursday night, which could lead to flooding. Isolated strong to severe storms are also possible. South to west winds could gust as high as 40 mph Thursday afternoon into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.